Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 127, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 16, 2010, 4:13 PM CDT for Freeborn County, Steele County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2010, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 16, 2010, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Freeborn County, MN, Steele County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898
WUUS53 KMPX 162113
SVRMPX
MNC047-147-162200-
/O.NEW.KMPX.SV.W.0127.100716T2113Z-100716T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
NORTHEASTERN FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 500 PM CDT
* AT 410 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BIXBY...OR ABOUT 12 MILES SOUTHEAST OF
OWATONNA...AND MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
BLOOMING PRAIRIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4401 9305 4381 9306 4382 9323 4385 9340
4403 9335
TIME...MOT...LOC 2113Z 281DEG 20KT 4394 9306
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:38 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 16, 2:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 238 PM CDT FRI JUL 16 2010 .DISCUSSION... THE FORECAST CONCERN IS THE SEVERE WEATHER POTENTIAL FOR SATURDAY AND SATURDAY NIGHT. THE LATEST MODELS CONTINUE TO TREND TOWARD A MAJOR SEVERE WEATHER OUTBREAK DEVELOPING ACROSS THE UPPER MIDWEST WITH THE MAIN FOCUS OVER CENTRAL AND SOUTHERN MINNESOTA. IN ADDITION...QUASI-LINEAR BOW STRUCTURE STORMS LATE SATURDAY EVENING AND OVERNIGHT...WHICH COULD LEAD TO MORE WIDESPREAD WIND DAMAGE AND HEAVY RAIN OVER EAST CENTRAL MN AND WESTERN WISCONSIN SATURDAY NIGHT. A SFC LOW PRESSURE WITH A WARM FRONT IS PROGGED TO LIFT NORTHEAST OVER WESTERN MINNESOTA DURING THE DAY ON SATURDAY. MODELS SHOWED A STRONG UPPER LEVEL JET (80 KNOTS OR GREATER) 250 MB MOVING OVER THE AREA AS WELL. THIS PLACES MUCH OF OUR FORECAST AREA IN THE FAVORABLE RIGHT REAR QUADRANT OF THE JET MAXIMUM. SEVERAL MINOR SHORTWAVE TROUGHS WILL HELP INSTIGATE EARLIER DEEP CONVECTION AND THUNDERSTORM DEVELOPMENT SATURDAY AFTERNOON OVER WESTERN MN...BEFORE A LARGE MESOSCALE CONVECTIVE SYSTEM DEVELOPS DURING THE EVENING AND OVERNIGHT. TORNADO PARAMETERS INDICATED MODERATE TO HIGH PROBABILITY OF EF1 OR GREATER TORNADOES OVER CENTRAL MINNESOTA LATE AFTERNOON AND EVENING SATURDAY. ADAP PROGS INDICATED ABOUT 2500-3000 J/KG WITH LIFTED INDICES OF -6 TO -10 CELSIUS...WITH LEAST 30 TO 45 ZERO TO 1KM BULK SHEAR ACRS THE AREA. SPC HAS OUTLOOK MUCH OF THE FORECAST AREA UNDER A MODERATE RISK OF SEVERE STORMS. EXPECT SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES LIKELY. IN THE NEAR TERM...WEAK SURFACE BOUNDARY OR TROUGH WILL HELP FOCUS SOME LOW LEVEL MOISTURE OVER SOUTH CENTRAL MN INTO PARTS OF WESTERN WISCONSIN EARLY THIS EVENING. SFC DEWPOINTS WERE IN THE MID/UPPER 60S. EXPECT SOME ISOLATED THUNDERSTORMS EARLY THIS EVENING...OTHERWISE SKIES SHOULD BECOME MOSTLY CLEAR OVERNIGHT. HIGH PRESSURE RIDGE CENTERED OVER THE NORTHERN PLAINS INTO SOUTHWEST U.S. WILL KEEP MUCH OF THE AREA DRY THROUGH MIDDAY SATURDAY. IN THE MEDIUM RANGE AND LONG RANGE FORECAST...ANOTHER WARM FRONT WILL LAY ACROSS THE MIDWEST BY MONDAY EVENING...THEN SLOWLY LIFT NORTH DURING THE PERIOD. MOISTURE WILL BEGIN TO LIFT BACK NORTH OVER SOUTH CENTRAL MN. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN HALF OF MN MONDAY NIGHT. THE WEATHER WILL REMAIN ACTIVE INTO NEXT WEEK AS UPPER RIDGE BUILDS OVER THE NATION MIDSECTION...EXPECT RIDGE RIDERS(THUNDERSTORMS) MOVING SOUTHEAST OVER THE FORECAST. && .AVIATION.../18Z TAF ISSUANCE/ MAIN AVIATION CONCERNS DEAL WITH THE POSSIBILITY OF TSRA DEVELOPING ACROSS SOUTHERN MN...MAINLY SOUTH OF HWY 14...OR SOUTH OF THE MINNESOTA RIVER. HOWEVER...CURRENT THETA-E ADV IS ACROSS THE HWY 212 CORRIDOR WITH MLCAPES ARND 1000 J/KG. INITIATION OF TSRA WILL LIKELY BE SOUTH OF THE MSP...BUT KEPT CBS IN THE VCNTY UNTIL LATER THIS AFTN. RWF WILL LIKELY BE THE MAIN AREA WHERE CBS WILL BE MORE COMMON WITH VCTS. BUT NOT TOO CONFIDENT ON LOCATION AND IF TSRA DEVELOP...AND THE ACTIVITY SHOULD REMAIN ISOLATED FOR TAFS. WNDS WILL BE GENERALLY FROM THE W/NW...BRIEFLY N/NW BEHIND SFC TROUGH THIS AFTN...BUT BECOMING LGT AND VARIABLE OVERNIGHT. BY 12Z...WNDS WILL BECOME MORE E/SE WITH TIME. MSP...WILL CONTINUE CB IN THE VCNTY THRU 02Z...BUT MORE THAN LIKELY THE CHC OF ANY TSRA OR VCTS WILL BE BEFORE 22Z. WNDS WILL BECOME MORE W/NW THIS AFTN WITH A FEW GUSTS. WNDS WILL THEN BACK TO THE S OVERNIGHT AND INCREASE DURING THE MORNING. MOST OF THE CONVECTION ON SATURDAY SHOULD HOLD OFF UNTIL AFT 21Z. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JM/JLT
Hazardous weather outlook, Jul 16, 3:10 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT FRI JUL 16 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 310 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA...MAINLY ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. A FEW STORMS COULD PRODUCE HAIL UP TO NICKEL SIZE AND DAMAGING WINDS BEFORE 800 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST OVER MINNESOTA LATE IN THE DAY ON SATURDAY. VERY WARM...MOIST AND UNSTABLE AIR WILL LIFT NORTHWARD OVER MINNESOTA AND WESTERN WISCONSIN. SEVER STORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. HEAVY RAINS ARE ALSO POSSIBLE WITH THESE STORMS. THE BEST TIME FOR INITIATION OF THUNDERSTORMS WILL BE LATE AFTERNOON AND EVENING ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE FOR A SHORT TIME ACROSS SOUTH CENTRAL MINNESOTA EARLY THIS EVENING. ACTIVATION ACROSS MUCH OF THE OUTLOOK AREA IS LIKELY LATE AFTERNOON OR EVENING ON SATURDAY.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:06 PM CDT | Special Weather Statement | MPX | Steele | 39 min |
| Jul 16, 6:23 PM CDT | Special Weather Statement | MPX | Freeborn | 52 min |
| Jul 16, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.